Alert archive / Virginia / Frost Advisories in 2012

Frost Advisory 10, NWS Charleston, WV

October 10, 2012Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this frost advisory at Oct 10, 2012, 4:14 AM EDT for Buchanan County, Dickenson County, Virginia. It took effect at Oct 11, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2012, 4:14 AM EDT (08:14 UTC)
In effect from
Oct 11, 2012, 2:00 AM EDT
Expired
Oct 11, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA

The radar

The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS71 KRLX 100814
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
414 AM EDT WED OCT 10 2012

KYZ101-102-OHZ066-067-075-083-084-WVZ035>038-046-047-101615-
/O.UPG.KRLX.FZ.A.0007.121011T0600Z-121011T1300Z/
/O.NEW.KRLX.FZ.W.0011.121011T0600Z-121011T1300Z/
GREENUP-CARTER-PERRY-MORGAN-ATHENS-JACKSON-VINTON-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...NEW LEXINGTON...CROOKSVILLE...SOMERSET...
MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...BECKLEY...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
414 AM EDT WED OCT 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE MID 20S TO LOWER 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-101615-
/O.NEW.KRLX.FR.Y.0010.121011T0600Z-121011T1300Z/
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
414 AM EDT WED OCT 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FROST COULD KILL CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ103-105-OHZ076-085>087-WVZ005>011-013>020-024>034-039-040-
101615-
/O.CON.KRLX.FZ.A.0007.121011T0600Z-121011T1300Z/
BOYD-LAWRENCE-WASHINGTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-JACKSON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...ASHLAND...LOUISA...MARIETTA...BELPRE...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
414 AM EDT WED OCT 10 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
465 
WWUS71 KRLX 101559
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 AM EDT WED OCT 10 2012

KYZ103-105-OHZ076-085>087-WVZ005>011-013>020-024>034-039-040-
110000-
/O.UPG.KRLX.FZ.A.0007.121011T0600Z-121011T1300Z/
/O.EXA.KRLX.FZ.W.0011.121011T0600Z-121011T1300Z/
BOYD-LAWRENCE-WASHINGTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-JACKSON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...ASHLAND...LOUISA...MARIETTA...BELPRE...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
1159 AM EDT WED OCT 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101-102-OHZ066-067-075-083-084-WVZ035>038-046-047-110000-
/O.CON.KRLX.FZ.W.0011.121011T0600Z-121011T1300Z/
GREENUP-CARTER-PERRY-MORGAN-ATHENS-JACKSON-VINTON-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...NEW LEXINGTON...CROOKSVILLE...SOMERSET...
MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...BECKLEY...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
1159 AM EDT WED OCT 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MIDDLE 20S TO LOWER 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-110000-
/O.CON.KRLX.FR.Y.0010.121011T0600Z-121011T1300Z/
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
1159 AM EDT WED OCT 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FROST COULD KILL CROPS AND OTHER SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
561 
WWUS71 KRLX 102352
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT WED OCT 10 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>040-046-047-110800-
/O.CON.KRLX.FZ.W.0011.121011T0600Z-121011T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
752 PM EDT WED OCT 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-110800-
/O.CON.KRLX.FR.Y.0010.121011T0600Z-121011T1300Z/
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
752 PM EDT WED OCT 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...2 AM EDT TO 9 AM EDT EARLY THURSDAY MORNING.

* IMPACTS...FROST COULD KILL CROPS AND OTHER SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
441 
WWUS71 KRLX 110626
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
226 AM EDT THU OCT 11 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>040-046-047-111300-
/O.CON.KRLX.FZ.W.0011.000000T0000Z-121011T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
226 AM EDT THU OCT 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 20S TO LOWER 30S.

* TIMING...THROUGH 9 AM EDT THIS MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-111300-
/O.CON.KRLX.FR.Y.0010.000000T0000Z-121011T1300Z/
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
226 AM EDT THU OCT 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...THROUGH 9 AM EDT THIS MORNING.

* IMPACTS...FROST COULD KILL CROPS AND OTHER SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 10, 4:08 AM EDT, 6 minutes earlier.

Area forecast discussion, Oct 10, 4:08 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
408 AM EDT WED OCT 10 2012

.SYNOPSIS...
COLD FRONT PASSES TODAY. HIGH PRESSURE WITH FROST/FREEZE TONIGHT.
COLD FRONT PASSES ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS ARE FAIRLY CONSISTENT WITH COLD FRONT PUSHING THROUGH TODAY.
FRONT DOES NOT HAVE MUCH IN THE WAY OF UPPER LEVEL SUPPORT...SO WILL
CONTINUE WITH ONLY SMALL POPS. LAV INDICATES MUCH LOWER TEMPERATURES
FOR HIGHS TODAY THAN MET AND MAV MOS. BOTH MET AND MAV WHERE TOO
HIGH ON TUESDAY...SO WILL GO MORE TOWARD LAV.

DEW POINTS TONIGHT SHOULD BE IN PRIME RANGE FOR FREEZING
TEMPERATURES. TIMING OF WINDS LYING DOWN IS THE KEY TO WHETHER A
FREEZE OCCURS. WILL UPGRADE THE FREEZE WATCH TO A WARNING IN AREAS
WHERE A FREEZE IS DEFINITE...WHICH INCLUDES THE WESTERN FRINGE WHERE
WINDS WILL LAY DOWN FIRST...AND THE MOUNTAINS. WILL POST A FROST
ADVISORY FOR VIRGINIA COUNTIES WHERE A FREEZE IS LESS LIKELY. WILL
LEAVE THE FREEZE WATCH UP ELSEWHERE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
QUIET WX CONT FOR THU WITH SFC HIGH REMAINING IN CONTROL. TEMPS
SIMILAR TO WED. A FAST MOVING UPR LVL DISTURBANCE AND SFC BOUNDARY
WILL CROSS FRI WITH A FEW SHRA...WARRANTING ONLY LOW POPS AND A NON
DIURNAL RIDGE/VALLEY SPLIT FOR LOWS THU NIGHT. LOOKS AS IF THIS WILL
HAVE A BRIEF SHOT OF CAA ON FRI MAINLY ACROSS THE N AS A DECENT H85
TEMP GRADIENT SETS UP OVER THE AREA IN RESPONSE TO RAPIDLY BUILDING
H5 HEIGHTS TO W. THIS WAA WILL QUICKLY ADVECT THRU THE AREA FRI
NIGHT...RESULTING IN PERHAPS ANOTHER NON DIURNAL TRACE FOR LOWS. SAT
LOOKS GOOD WITH SOME UPR RIDGING STIFF ARMING ACTION TO W UNTIL SUN.
INHERITED HIGHS SAT LOOKED GOOD AND NO CHGS NEEDED THERE. WILL BE ON
THE MILD SIDE WITH LWR 70S A GOOD BET ACROSS THE LOWLANDS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
OPERATIONAL EXTENDED NWP CONTINUES TO BE IN VERY GOOD GENERAL
AGREEMENT FOR MUCH OF THE PERIOD WITH UPPER LEVEL RIDGING BUILDING
EASTWARD INTO THE AREA SATURDAY WITH SOUTHWEST FLOW ALOFT SUNDAY AS
A FAST-MOVING UPPER LEVEL LOW MOVES NORTHEASTWARD FROM THE FOUR
CORNERS REGION TO THE UPPER GREAT LAKES. MAX TEMPS SAT IN THE LOWER
70S LOWLANDS STILL LOOK ON TRACK WITH ONLY MINOR ADJUSTMENTS. DID
ELECT TO REMOVE PUBLIC MENTION OF POPS HOWEVER WITH LIMITED LLVL
MOISTURE IN PLACE. SLIGHTLY WARMER TEMPERATURES ARE EXPECTED SUNDAY
AS 500MB RIDGE AXIS SHIFTS EASTWARD AND THE AREA COMES UNDER SW FLOW
ALOFT. 925MB TEMPS OF AROUND 17C-18C SHOULD RESULT IN LOWLAND TEMPS
INTO THE MID 70S. WILL CONTINUE SLIGHT CHANCE/LOW CHANCE POPS FOR
SUNDAY AS SOME MOISTURE MAKES ITS WAY INTO AREA FROM THE WEST. SOME
TIMING DIFFS WITH THIS FEATURE BETWEEN THE OP GFS AND EC. WITH
STRONG ENSEMBLE SUPPORT WILL LEAN THE TIMING TO THE EC AND BRING IN
THE POPS SUNDAY AFTERNOON VERSUS THE MORE PROGRESSIVE GFS.
MONDAY...AS THE FIRST UPPER TROUGH CONTINUES TO FILL AND MOVE ACROSS
ONTARIO ANOTHER UPPER LOW QUICKLY DUMB-BELLS TO THE SOUTHEAST AROUND
THE BACKSIDE OF THE FIRST. GUIDANCE AGAIN IS IN GOOD AGREEMENT WITH
THESE FEATURES AND SUBSEQUENT LLVL MOISTURE AND LIFT IN PLACE AND
WILL RAISE POPS FOR MONDAY ACCORDINGLY. MAX TEMPS WILL REMAIN ON THE
WARM SIDE WITH HIGHS GENERALLY INTO THE MIDDLE 70S LOWLANDS.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
STATUS DECK HAS BEEN DEVELOPING ACROSS THE REGION THIS MORNING. MESO
NAM HAD THIS OCCURRING...AND SHOWS IT EXPANDING TOWARD DAYBREAK.
SOME DENSE RIVER VALLEY FOG HAS ALREADY FORMED IN THE MOUNTAINS AND
COAL FIELDS. AS THE STRATUS DECK BUILDS...EXPECT THE FOG TO LIFT
SOME. A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY. THE FRONT
SHOULD BRING SOME MVFR CONDITIONS...BUT NOT MUCH LOWER IS EXPECTED.
EXPECT GUSTY WINDS BEHIND THE FRONT. CLEARING CAN BE EXPECTED IN THE
LATE AFTERNOON AND EVENING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF THE STATUS DECK THIS MORNING COULD
VARY. FOG DISSIPATION THIS MORNING COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              WED 10/10/12
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
EKN CONSISTENCY  L    L    L    M    M    M    M    M    H    M    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z THURSDAY...
IFR FOG ALONG MOUNTAIN RIVER VALLEYS IS POSSIBLE THURSDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     WVZ005>011-013>020-024>034-039-040.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR WVZ035>038-
     046-047.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     OHZ076-085>087.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR OHZ066-067-
     075-083-084.
KY...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     KYZ103-105.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR KYZ101-102.
VA...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/50/30
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...50
AVIATION...RPY
Hazardous weather outlook, Oct 10, 4:08 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
408 AM EDT WED OCT 10 2012

KYZ103-105-OHZ076-085>087-WVZ005>011-013>020-024>034-039-040-110815-
BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
408 AM EDT WED OCT 10 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-102-OHZ066-067-075-083-084-WVZ035>038-046-047-110815-
GREENUP-CARTER-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
408 AM EDT WED OCT 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-110815-
DICKENSON-BUCHANAN-
408 AM EDT WED OCT 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Virginia, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.